Red marks on legs: Has anyone on warfarin... - Anticoagulation UK

Anticoagulation UK

3,172 members1,177 posts

Red marks on legs

nossib profile image
nossib

Has anyone on warfarin or with any venous issues had red marks appear on their legs?

9 Replies

I am always getting marks, blotches, spots, and raised veins in the legs. It stops me from getting bored looking at them each morning; the fluid retention often gives one leg bigger than the other and much paler, too. Hehehe! This is how they looked this morning. The DVT veins had almost disappeared from the surface as well? They'll be back, like Arnie. Har-har!

The stroke and PN seem to be working in unison.

But they have been like this for a long, changeable, and the doctor seems to expect them to like this. I hope you are not getting discomfort with yours.

Keep safe.

nossib profile image
nossib in reply to Inchcock

I also have severe lymphodema and now leaking veins. I wear very expensive, custom made stockings. These red marks are really puzzling,

Inchcock profile image
Inchcock in reply to nossib

Not easy is it? I get Bamboo socks, do you use these? They are soft and comfortable, anti-bacterial, eliminate moisture and odour, and are non-allergenic. There is a good choice of them on Amazon. From short to well above the knees. I recommend them for comfort. I hope things calm down for you. TTFN.

I was diagnosed with APS in 2011 and as soon as I started warfarin the ankle blotches appeared. Over time it's got worse and looks awful, very red and itchy/sore at times. GP supplies cream called Udrate to keep skin moist and to avoid ulcers, which really helps.

Inchcock profile image
Inchcock in reply to Bebe

Variable blotches, swelling and clopidogrel, colouring, swelling, the ulcer etc., can be so different in degree, from one day to the next. Do you find this? I was thinking of sending a weeks photographs to the Tate Gallery. Hehehe!

Hi, Much the same as the other responders. Left leg only affected, blotched, purply, slightly swollen, often itchy (occasionally hot). Indeed my whole left side (arm as well as leg is always more purple than my right side). Such as E45 helps the itching I've found.

I was told by a consultant haematologist just over a year back, that she would sanction treatment on the NHS if the bleeding from the varicose veins continued/got worse. It's much the same and with Covid 19, I haven't yet taken up the offer though I know I should soon as there is a small risk of infection apparently. I suspect the wait-list might be a long one!

And yes I am on Warfarin for AF. TC

nossib profile image
nossib in reply to Kempsh0tt

Does you doctor mean you will need surgery on the veins. I have seen a vascular surgeon who will operate on my legs, which has me most nervous as my skin is so fragile . The least invasive foam method he tells me has to be repeated often.

Inchcock profile image
Inchcock in reply to nossib

I should be going to the DVT clinic soon, it's been delayed by a year or so, with the Covid. I am getting vascula dementia, and things are difficult at times.

A last tenant at the flats, told me she has to go every six months for checks and treatment if needed, with her skin that'd been done. All the bestest, TTFN

Inchcock profile image
Inchcock in reply to Kempsh0tt

Kempsh0tt: I can empathise with your ailments. I was diagnosed with NP; when I had the stroke, my right side limbs started doing dances of their own accord. It's had me floored a few times; getting back up is not easy and painful (Arthritis), often needing me to call for help on my wristlet alarm. A challenge, isn't it? I do not scratch at the veins during the day, but I find I occasionally do so nocturnally, and I wake up in a bit of a state. I'm hoping the neurologist appointment comes before I kick the bucket. Hehehe!

I've had my first Covid jab, AstraZeneca. I was laid up for a full seven days. Other residents in the block of flats have said they suffered similarly. That was in February, still waiting for the second one, but not looking forward to it.

I hope you can get your jab done soon. Good luck!